Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
a529612

Tazorac and redness / irritation

Recommended Posts

I've been using Taz for 2 weeks (pea size at night for the whole face). Now my face is super sensitive with a lot of peeling and sunburn like redness / itchyness on my cheeks and neck. My breakout is under control but the blotchyness of my skin is bothering me. Some areas are even chaffed. What cleanser and moisturizer works best without causing further irritation? Also, should hot shower be avoided?

Share this post


Link to post
Share on other sites

Yes, hot shower should be avoided!!! It dries out your skin badly. Long showers do this too. So use luke-warm water, and not too long.

I'm using differin and noticed some irritation too. My advice

-wash (only water or maybe something VERy mild)

-dip dry (very very gently)

-apply some moisturizer (very very gently)

-wait half an hour or longer till face is completely dry

-apply very little taz/diff/... (think you are using little? use less)

-maybe some aloe vera like half an hour afterwards

wash hands first before you apply something, and dont RUB in it , apply it gently. These tips seem logical, but we tend to forget them. I think if you do this for a couple of days it should become somewhat better.

Share this post


Link to post
Share on other sites

Dont see why not,

if you think you dont need to, just skip that step.

But i do so, because otherwise i have some flaking.

Some other differin/retin a (=retinoids just like taz) said

that their redness only went down when they applied moisturizer.

Some sites say its ok to use moisturizer first, other say you shouldnt.

I dont think it's a big deal.

Note: differin causes less irritation than taz, but taz is stronger.

Share this post


Link to post
Share on other sites

I'm on Tazorac and I get lots of peeling, but haven't had the redness/irritation that you seem to be getting. You sound like you're putting on the correct amount. You are supposed to start off with it slowly then work your way up. So if you're applying it every night you might switch to applying it every other night, or every third night for a while. Right now I apply it every other night, then in another week or so I'm going to start with 2 nights on one off, then every night. I'm using .1%, what are you using?

Oh, my derm told me that if I was getting too much flaking to moisturize first then wait 5-10 minutes then apply Taz. I used to do this, but don't seem to need it now. I use a gentle exfoliator in the mornings to help get rid of the flakes. I've been using it for a week or so now and my skin is super smooth and no flakes. It's called Aveeno Scrub.

Best of luck!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×